Alert archive / Iowa / Frost Advisories in 2008
Frost Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Oct 13, 2008, 3:33 PM CDT for Buena Vista County, Cherokee County, Ida County, Iowa. It took effect at Oct 14, 2008, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2008, 3:33 PM CDT (20:33 UTC)
- In effect from
- Oct 14, 2008, 4:00 AM CDT
- Expired
- Oct 14, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Ida County, IA
The radar
The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 132033 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 PM CDT MON OCT 13 2008 WITH THE PASSAGE OF A COLD FRONT...AND HIGH PRESSURE BUILDING INTO THE REGION TONIGHT...CLEAR SKIES AND DYING WINDS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS THE REGION BY VERY EARLY TUESDAY MORNING. MNZ071-SDZ038>040-050-052>061-063>065-140445- /O.UPG.KFSD.FR.Y.0002.081014T0900Z-081014T1400Z/ /O.NEW.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/ LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP 333 PM CDT MON OCT 13 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD FROST IS EXPECTED ACROSS THE AREA TONIGHT AS TEMPERATURES FALL TO NEAR 30 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ001>003-012>014-020-031-MNZ072-080-081-089-090-097-098-NEZ013- 014-SDZ062-066>071-140445- /O.NEW.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...SIOUX CITY...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 333 PM CDT MON OCT 13 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. WIDESPREAD FROST IS EXPECTED ACROSS THE AREA TONIGHT AS TEMPERATURES FALL TO NEAR 30 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ021-022-032-140445- /O.NEW.KFSD.FR.Y.0003.081014T0900Z-081014T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 333 PM CDT MON OCT 13 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. AREAS OF FROST ARE EXPECTED ACROSS THE AREA TONIGHT AS TEMPERATURES FALL INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS73 KFSD 140204 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 904 PM CDT MON OCT 13 2008 HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION TONIGHT...PRODUCING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S OVERNIGHT. IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098- NEZ013-014-SDZ038>040-050-052>071-141015- /O.CON.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 904 PM CDT MON OCT 13 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. WIDESPREAD FROST WILL FORM ACROSS THE AREA TONIGHT AS TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ021-022-032-141015- /O.CON.KFSD.FR.Y.0003.081014T0900Z-081014T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 904 PM CDT MON OCT 13 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. AREAS OF FROST ARE EXPECTED ACROSS THE AREA TONIGHT AS TEMPERATURES FALL INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LIEBL
000 WWUS73 KFSD 140851 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 351 AM CDT TUE OCT 14 2008 HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION EARLY TUESDAY MORNING... PRODUCING CLEAR SKIES. LIGHT SOUTHWEST WINDS WILL KEEP TEMPERATURES IN THE 30S...WITH MORE MILD CONDITIONS EXPECTED IN EXPOSED LOCATIONS IN THE TRISTATE REGION. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S ACROSS PORTIONS OF FAR NORTHEASTERN NEBRASKA AND NORTHWEST IOWA. IN ADDITION...TEMPERATURES ARE EXPECTED TO FALL TO NEAR 30 DEGREES ALONG AND NORTH OF A LINE FROM HURON SOUTH DAKOTA TO IVANHOE MINNESOTA. IAZ001>003-012-MNZ072-080-081-089-090-097-098-SDZ050-052>071- 141000- /O.CAN.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 351 AM CDT TUE OCT 14 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. LIGHT SOUTHWEST WINDS WILL KEEP TEMPERATURES IN THE MID AND UPPER 30S. $$ IAZ013-014-020-031-MNZ071-NEZ013-014-SDZ038>040-141400- /O.CON.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/ OBRIEN-CLAY-PLYMOUTH-WOODBURY-LINCOLN-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...SIOUX CITY...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 351 AM CDT TUE OCT 14 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WIDESPREAD FROST WILL FORM ACROSS THE AREA EARLY TUESDAY MORNING AS TEMPERATURES FALL TO NEAR 30 DEGREES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ021-022-032-141400- /O.CON.KFSD.FR.Y.0003.081014T0900Z-081014T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 351 AM CDT TUE OCT 14 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WIDESPREAD FROST IS EXPECTED ACROSS THE AREA EARLY TUESDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BT
000 WWUS73 KFSD 141353 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 853 AM CDT TUE OCT 14 2008 .TEMPERATURES WILL CONTINUE TO RISE AND END THE THREAT FOR WIDESPREAD FROST OR FREEZING TEMPERATURES. IAZ013-014-020-031-MNZ071-NEZ013-014-SDZ038>040-141500- /O.EXP.KFSD.FZ.W.0001.000000T0000Z-081014T1400Z/ OBRIEN-CLAY-PLYMOUTH-WOODBURY-LINCOLN-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...SIOUX CITY...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 853 AM CDT TUE OCT 14 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. ALTHOUGH A LITTLE FROST MAY LINGER AT LOW ELEVATIONS INTO MID MORNING... THE THREAT FOR WIDESPREAD FREEZING TEMPERATURES HAS ENDED. $$ IAZ021-022-032-141500- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-081014T1400Z/ CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 853 AM CDT TUE OCT 14 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. INCREASED CLOUDS AND HEATING OF THE DAY HAS ENDED THE WIDESPREAD FROST THREAT. $$ CHAPMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:17 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 13, 3:17 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CDT MON OCT 13 2008
.DISCUSSION...
MAIN CONCERN TONIGHT IS FREEZING TEMPS. SFC RIDGE STAYS TO THE SW OF
THIS FA GIVING A BROAD SW FLOW. SW FLOW IS ALWAYS TRICKY...IN THAT
SOMETIMES IT REALLY DECOUPLES FM THE FLOW OFF THE SFC AND SOMETIMES
IT DOES NOT. AT ANY RATE...DECIDED TO ISSUE A FREEZE WARNING FOR THE
ENTIRE FA MINUS THE STORM LAKE IA AREA WHERE I SETTLED ON A FROST
ADVY. WITH THE CLEAR SKIES AND FAIRLY DRY DEWPTS ADVECTING IN...
WENT AOB THE COOLER GUIDANCE READINGS. HOWEVER THE FREEZING TEMPS
COULD BE SOMEWHAT ELEVATION DEPENDENT DUE TO THE SW WIND. FOR
EXAMPLE I DO HAVE A BULK OF SW MN NEAR 32 DEGS AS WELL AS S CENTRAL
SD. BUT OVERALL...AM CONCERNED THAT MOST LOCATIONS WL FREEZE.
AFTER THE VERY CHILLY START ON TUESDAY MORNING...WILL BEGIN TO SEE A
RECOVERY IN TEMPERATURES BY AFTERNOON. THIS IN RESPONSE TO AN
INCREASING SOUTHWESTERLY SURFACE FLOW AS HIGH PRESSURE OVER THE
REGION SAGS SOUTHWARD...AND SURFACE TROUGHING DEVELOPS OVER THE
WESTERN PLAINS. WILL START OUT WITH CLEAR SKIES EARLY IN THE
DAY...THEN WILL SEE AN INCREASE IN CLOUDS IN OUR SOUTH LATER AS
ENERGY OVER THE 4 CORNERS REGION MOVES NORTHWARD THROUGH THE DAY.
UNDER A SOUTHWESTERLY FLOW AND CLOUDS CONTINUING TO INCREASE ON
TUESDAY NIGHT...WILL IN TURN BE A WARMER NIGHT...SO FROST WILL NOT
BE AN ISSUE WITH LOWS A COUPLE OF DEGREES EITHER SIDE OF 40. MAY SEE
A FEW SHOWERS DEVELOP IN OUR FAR SOUTHEASTERN ZONES LATER IN THE
NIGHT AS AFOREMENTIONED 4 CORNERS SHORTWAVE PUSHES INTO OUR REGION.
MUCH OF THE ENERGY WITH THIS SYSTEM REMAINS TO OUR SOUTHEAST...THOUGH
MODELS CONTINUE TO DISAGREE ON HOW FAR BACK TO THE NORTH AND WEST
THIS SYSTEM WILL GET. THE ECMWF OFFERS THE FARTHEST NORTHERN
SOLUTION...WHILE NAM IS FARTHEST SOUTH. WENT IN BETWEEN AND KEPT
SMALL POPS IN OUR NE NEBRASKA AND NW IOWA ZONES INTO EARLY
WEDNESDAY MORNING.
WITH THIS SYSTEM EXITING THE REGION...A COLD FRONT WILL FOLLOW
BEHIND...PASSING THROUGH OUR CWA ON WEDNESDAY MORNING. NORTHWESTERLY
WINDS WILL PICK UP BEHIND THE FRONT...SO IT WILL BE A MIXY DAY...AND
AS A RESULT WILL NOT BE MUCH OF A COOL DOWN WITH TEMPERATURES CLOSE
TO OR JUST A LITTLE LOWER THAN TUESDAYS HIGHS. WITH HIGH PRESSURE
SETTLING IN BEHIND THE FRONT...WEDNESDAY LOOKS TO BE ANOTHER COLD
NIGHT WITH TEMPERATURES BACK INTO THE LOWER TO MID 30S OVER MUCH OF
THE AREA.
WITH A SHORTWAVE RIDING ALONG IN A MUCH LESS AMPLIFIED UPPER LEVEL
FLOW FOR MIDWEEK...KEPT WITH A CHANCE OF PRECIPITATION ON THURSDAY
AS THE SYSTEM PUSHES ACROSS OUR AREA. STILL SOME INCONSISTENCIES
AMONG THE MODELS WITH REGARD TO EXACT PATH OF THIS FEATURE...SO LEFT
SMALLER POPS IN THE FORECAST...THOUGH EXTENDED THEM SOUTHWARD JUST A
BIT. WITH THE CLOUDS AND SHOWERS...WILL BE A LITTLE COOLER ON THAT
DAY.
IN THE EXTENDED...FRIDAY THROUGH MONDAY...WITH UPPER LEVEL RIDGING
BUILDING INTO THE CENTRAL PORTION OF THE NATION INTO THE
WEEKEND...LOOKS LIKE A SLOW WARMING TREND WITH MAINLY DRY CONDITIONS
THROUGH THE PERIOD. BY SUNDAY...MODELS BEGIN TO INCREASINGLY DIVERGE
ON THE SYNOPTIC PATTERN...SO STUCK CLOSE TO HPC GUIDANCE FOR DAYS 6
AND 7.
&&
.AVIATION...
ASIDE FROM SOME POSSIBLE MVFR FOG AROUND SUNRISE...EVERYONE SHOULD
BE VFR TONIGHT AND TUESDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 4 AM TO 9 AM CDT TUESDAY FOR IAZ001>003-
012>014-020-031.
FROST ADVISORY FROM 4 AM TO 9 AM CDT TUESDAY FOR IAZ021-022-032.
MN...FREEZE WARNING FROM 4 AM TO 9 AM CDT TUESDAY FOR MNZ071-072-080-
081-089-090-097-098.
NE...FREEZE WARNING FROM 4 AM TO 9 AM CDT TUESDAY FOR NEZ013-014.
SD...FREEZE WARNING FROM 4 AM TO 9 AM CDT TUESDAY FOR SDZ038>040-050-
052>071.
&&
PUBLIC...JM
AVIATION...MJFHazardous weather outlook, Oct 13, 11:21 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1121 AM CDT MON OCT 13 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1121 AM CDT MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FROST... WIDESPREAD FROST CAN BE EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING...WEST OF A MARSHALL MINNESOTA TO YANKTON SOUTH DAKOTA LINE. THIS IS BEING CLOSELY EVALUATED...AND THE ON GOING FROST ADVISORY MAY HAVE TO BE EXTENDED EASTWARD FOR THE NEXT ISSUANCE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:33 PM CDT | Freeze Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Plymouth and 2 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.